Alert archive / Illinois / Flash Flood Warnings in 2009
Flash Flood Warning 32, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Aug 17, 2009, 2:02 AM CDT for Hancock County, McDonough County, Illinois. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2009, 2:02 AM CDT (07:02 UTC)
- Expired
- Aug 17, 2009, 9:29 AM CDT
- In force
- 7 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hancock County, IL, McDonough County, IL
The radar
The Quad Cities radar (KDVN), 145 km from the middle of the area, began a volume at 07:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 6:45 AM CDT | HEAVY RAIN 2.96 | Augusta, IL | 24 HOUR TOTAL. |
| Aug 17, 7:55 AM CDT | HEAVY RAIN 2.55 | 1 W Tennessee, IL | OVERNIGHT TOTAL. |
| Aug 17, 8:37 AM CDT | HEAVY RAIN 1.6 | 2 Wsw Industry, IL | OVERNIGHT TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 895 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 170702
FFWDVN
ILC067-109-171500-
/O.NEW.KDVN.FF.W.0032.090817T0702Z-090817T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
202 AM CDT MON AUG 17 2009
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF CARTHAGE...
MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF MACOMB...
* UNTIL 1000 AM CDT
* AT 157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
2 TO 4 INCHES OF RAIN HAS FALLEN OVER SOUTHERN HANCOCK COUNTY
SINCE 11 PM. AS OF 2 AM THESE STORMS WERE MOVING EAST THROUGH
CLARK...LEE AND HANCOCK COUNTIES...AND MOVING INTO MCDONOUGH
COUNTY. ADDITIONAL STORMS WILL CONTINUE TO DEVELOP OVER NORTH
CENTRAL MISSOURI AND MOVE NORTHEAST INTO WESTERN ILLINOIS...
BRINGING ADDITIONAL HEAVY RAINS TO THIS AREA. THIS WILL RESULT IN
FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARSAW...
TENNESSEE...SCIOTA...PRAIRIE CITY...NIOTA...NEW PHILADELPHIA...
NAUVOO...LA HARPE...INDUSTRY...HAMILTON...GOOD HOPE...FERRIS...
FANDON...DISCO...DALLAS CITY...COLUSA...COLMAR...COLCHESTER...
BUSHNELL...BURNSIDE...BLANDINSVILLE...BARDOLPH...ADRIAN AND ADAIR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
&&
LAT...LON 4020 9150 4029 9150 4036 9146 4040 9137
4052 9138 4055 9141 4060 9138 4064 9123
4063 9044 4027 9046 4028 9091 4019 9092
$$
LE3 follow-up statements
000
WGUS73 KDVN 170943
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
443 AM CDT MON AUG 17 2009
ILC067-109-171500-
/O.CON.KDVN.FF.W.0032.000000T0000Z-090817T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDONOUGH IL-HANCOCK IL-
443 AM CDT MON AUG 17 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
HANCOCK AND MCDONOUGH COUNTIES...
AT 433 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS HAVE ALREADY PRODUCED 2 TO 4 INCHES OF RAINFALL ACROSS
SOUTHERN HANCOCK AND SOUTHWEST MCDONOUGH COUNTIES. RAIN WITH
EMBEDDED THUNDERSTORMS CONTINUES TO AFFECT THE AREA THIS MORNING...
WITH RAINFALL RATES AROUND A HALF INCH PER HOUR. RAIN IS EXPECTED
TO CONTINUE TO AFFECT THE AREA FOR A FEW MORE HOURS...LIKELY
PRODUCING OVERNIGHT RAINFALL AMOUNTS OF 3 TO 5 INCHES IN THE
NO REPORTS OF FLASH FLOODING HAVE YET BEEN RECEIVED...BUT FLOODING
OF LOW LYING AREAS...AREA CREEKS...STREAMS AND ROAD SIDE DITCHES CAN
BE EXPECTED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TENNESSEE...CARTHAGE...HAMILTON...COLMAR...SUTTER...TIOGA...
BOWEN...AUGUSTA...BENTLEY...PLYMOUTH...DENVER...AND WARSAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
&&
LAT...LON 4020 9150 4029 9150 4036 9146 4040 9137
4052 9138 4055 9141 4060 9138 4064 9123
4063 9044 4027 9046 4028 9091 4019 9092
$$
LE000
WGUS73 KDVN 171330
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 AM CDT MON AUG 17 2009
ILC067-109-171500-
/O.CON.KDVN.FF.W.0032.000000T0000Z-090817T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDONOUGH IL-HANCOCK IL-
830 AM CDT MON AUG 17 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
HANCOCK AND MCDONOUGH COUNTIES...
AT 825 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE RAIN HAD ENDED TEMPORARILY. HOWEVER MORE RAIN AND A FEW
THUNDERSTORMS LOCATED IN NORTHERN MISSOURI MAY MOVE INTO WEST
CENTRAL ILLINOIS LATER THIS MORNING. ANY ADDITIONAL RAINS MAY
AGGRAVATE FLOODING FROM OVER 3 INCHES OF RAIN THAT FELL OVERNIGHT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TENNESSEE...
SCIOTA...PRAIRIE CITY...NIOTA...NEW PHILADELPHIA...NAUVOO...MACOMB...
LA HARPE...GOOD HOPE...FERRIS...DISCO...DALLAS CITY...COLUSA...
COLCHESTER...CARTHAGE...BUSHNELL...BURNSIDE...BLANDINSVILLE...
BARDOLPH...ADRIAN AND ADAIR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
PLEASE REPORT ANY FLOODING OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT
AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4020 9150 4029 9150 4036 9146 4040 9137
4052 9138 4055 9141 4060 9138 4064 9123
4063 9044 4027 9046 4028 9091 4019 9092
$$
HAASE000
WGUS73 KDVN 171429
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 AM CDT MON AUG 17 2009
ILC067-109-171438-
/O.CAN.KDVN.FF.W.0032.000000T0000Z-090817T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCDONOUGH IL-HANCOCK IL-
929 AM CDT MON AUG 17 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HANCOCK AND
MCDONOUGH COUNTIES...
RAINFALL HAS ENDED AND NO FLOODING HAS BEEN REPORTED TO LAW
ENFORCEMENT.
LAT...LON 4020 9150 4029 9150 4036 9146 4040 9137
4052 9138 4055 9141 4060 9138 4064 9123
4063 9044 4027 9046 4028 9091 4019 9092
$$
HAASEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 8:35 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Aug 16, 8:35 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 835 PM CDT SUN AUG 16 2009 .UPDATE... A ROUND OF UPDATES WERE SENT EARLIER TO INTRODUCE POPS OVER THE SE HALF OF THE CWFA THROUGH THE NIGHT. A NARROW BAND OF SHOWERS AND ISOLATED TSRA DEVELOPED ALONG THE SURFACE FRONT FROM NW IL INTO SCNTRL IA LATE THIS AFTERNOON. AS EXPECTED...THIS PCPN IS DWINDLING WITH THE LOSS OF SURFACE HEATING. A MORE PERISITENT CLUSTER OF SHRA/TSRA HAS BEEN ONGOING OVER NWRN AND NCNTRL MO THIS EVENING WHICH APPEARS TO BE TIED TO REGION OF MODEST THETA-E ADVECTION. IT APPEARS THAT THE THETA-E ADVECTION WILL BE POINTED AT NORTH CENTRAL AND NORTHEAST MO AS WELL AS ADJACENT AREAS OF SRN IA AND NW IL MOST OF THE NIGHT. ALSO...RUC/NAM PROGS WERE SHOWING MID LEVEL LAPSE RATES STEEPENING ACROSS THIS SAME AREA WHICH SHOULD ENHANCE ANY ONGOING CONVECTION. IF THE TSRA EVOLVES AS EXEPCTED THEN THE PRIMARY CONCERN OVERNIGHT WILL BE LOCALLY HEAVY RAINS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && DLF
Hazardous weather outlook, Aug 16, 7:30 PM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 730 PM CDT SUN AUG 16 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-180030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 730 PM CDT SUN AUG 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS OCCURRING AHEAD OF A COLD FRONT FROM NEAR DUBUQUE THROUGH SIGOURNEY ARE EXPECTED TO WEAKEN AND DISSIPATE AFTER SUNSET. THUNDERSTORMS DEVELOPING OVER NORTHWEST MISSOURI ARE EXPECTED TO INCREASE IN COVERAGE AND SPREAD NORTHEAST INTO NORTHEAST MISSOURI...SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME BUT LOCALLY HEAVY RAINS WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RAIN AND EMBEDDED THUNDERSTORMS WILL BECOME LIKELY ON MONDAY... ESPECIALLY SOUTH OF HIGHWAY 30. LOCALLY HEAVY RAIN IS POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.
In the hours before
Special weather statement, Aug 16, 11:34 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1134 PM CDT SUN AUG 16 2009
IAZ098-099-ILZ034-MOZ009-010-170630-
LEE IA-VAN BUREN IA-HANCOCK IL-CLARK MO-SCOTLAND MO-
1134 PM CDT SUN AUG 16 2009
...THUNDERSTORMS WITH HEAVY RAIN MAY CAUSE MINOR FLOODING...
THUNDERSTORMS WITH LOCALLY HEAVY RAINS CONTINUE TO MOVE OUT OF NORTH
CENTRAL MISSOURI...THROUGH SCOTLAND AND CLARK COUNTIES. DOPPLER
RADAR RAINFALL ESTIMATES INDICATED THAT PARTS OF SOUTHWEST SCOTLAND
COUNTY MAY HAVE RECEIVED 2 INCHES OR MORE OF RAIN SINCE 9 PM.
CONDITIONS WILL BE FAVORABLE THROUGH EARLY MONDAY MORNING FOR
ADDITIONAL THUNDERSTORMS TO MOVE THROUGH PARTS OF SCOTLAND AND CLARK
COUNTIES. THIS COULD RESULT IN PONDING OF WATER IN LOW LYING AREAS
AS WELL AS THE FLOODING OF SOME SMALL STREAMS.
&&
LAT...LON 4024 9150 4025 9151 4027 9196 4030 9196
4030 9234 4060 9235 4060 9220 4062 9220
4075 9139 4022 9127
DLFLocal storm report, Aug 17, 12:08 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1208 AM CDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM HEAVY RAIN 4 SW GRANGER 40.43N 92.02W
08/17/2009 M1.30 INCH SCOTLAND MO TRAINED SPOTTER
SINCE 7 PM.
&&
LEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:49 AM CDT | Flash Flood Watch | DVN | Hancock, Henderson, McDonough, Warren | 11 hr |
Nearby
Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.